Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 110, NWS Jackson, KY

July 8, 20165 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 8, 2016, 2:44 PM EDT for 5 counties in Kentucky. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 2:44 PM EDT (18:44 UTC)
Expired
Jul 8, 2016, 3:30 PM EDT
In force
46 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Estill County, KY, Lee County, KY, Menifee County, KY, Powell County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 41 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 2:46 PM EDTTSTM WND DMG5 W Irvine, KYTREES REPORTED DOWN ALONG REGES ROAD
Jul 8, 2:52 PM EDTTSTM WND DMG6 Se Irvine, KYTREES DOWN ALONG BARNS MOUNTAIN ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 11:06 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-356 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

936 
WUUS53 KJKL 081844
SVRJKL
KYC065-129-165-197-237-081930-
/O.NEW.KJKL.SV.W.0110.160708T1844Z-160708T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
  WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHERN LEE COUNTY IN SOUTHEASTERN KENTUCKY...
  POWELL COUNTY IN EAST CENTRAL KENTUCKY...
  ESTILL COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 330 PM EDT

* AT 243 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KINGS
  STATION...OR NEAR IRVINE...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STANTON...IRVINE...CAMPTON...RAVENNA...
  CAMPSITES IN THE INDIAN CREEK AREA OF THE DANIEL BOONE NATIONAL
  FOREST...VAUGHNS MILL...ZACHARIAH...KOOMER RIDGE CAMPGROUND...
  RICE STATION...WAGERSVILLE...FITCHBURG...
  LEIGHTON AND WISEMAN CROSSING STATION.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 20
AND 52.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3787 8351 3784 8348 3783 8344 3769 8341
      3764 8345 3763 8350 3764 8351 3763 8352
      3758 8410 3765 8413 3767 8409 3774 8410
      3775 8408 3778 8411 3781 8408 3792 8347
TIME...MOT...LOC 1843Z 261DEG 48KT 3769 8406 

HAIL...<.75IN
WIND...60MPH
 
$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:44 PM EDT, 0 minutes earlier.

Area forecast discussion, Jul 8, 2:44 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
244 PM EDT FRI JUL 8 2016

.UPDATE...
Issued at 244 PM EDT FRI JUL 8 2016

Several rounds of shower/storms will continue to track across the
region this afternoon/evening. Strong to damaging winds and
torrential rainfall will be possible with any storms that move
overhead.

&&

.SHORT TERM...(Today through Saturday)
Issued at 435 AM EDT FRI JUL 8 2016

A boundary, more or less a warm front lingers from southern IL
east into Central KY and then arcs southeast toward sw VA and
Eastern TN. This boundary generally coincides with the leading
edge of the theta e gradient and a gradient in PW exists. PW has
already increased overnight from closer to 1.5 inches to nearer to
1.75 inches in the central CWA and nearing 2 inches in the
southwest CWA in the zonal flow in place across the conus. Within this
flow is a shortwave trough extending from the western great
Lakes/Upper MS Valley south toward eastern KS and western MO.
Other minor disturbances are also moving through the flow some of
them associated with ongoing or past convection. As the moisture
continues to be transported into the region, showers and a few
thunderstorms have moved across the area overnight though as the
PW gradient has lessened precipitation has been more isolated and
lighter and showery in nature. This also corresponds with a
departing disturbance extending from the lakes into the middle OH
Valley region.

Diffluent flow aloft, continued moisture transport into the
region along with steeper mid level lapse rates are advancing
toward the region. This should combine with daytime heating
increasing low level lapse rates as well as decent unidirectional shear
for showers and thunderstorms to be possible most of the day in
advance of the approaching mid level wave. Uncertainty remains in
the extent of cloud cover and its effect on daytime heating and
ultimately the degree of instability. This would not only affect
the chances for severe thunderstorms but also impact whether or
not heavy rain occurs with the storms as well.

However, an  approaching cold front along with the boundary currently
stretched out over the Ohio Valley could lead to training of
showers and thunderstorms with heavy rainfall rates as they become
parallel or nearly parallel to the mid and upper level flow. The
cloud cover could also impact max t which has been lowered a bit
from previous forecasts, though less mixing might balance out any
affects of mixing on lowering dewpoints. Cape of at least the 1500
to 2500 range with li of at least the -4c to -6c range are
anticipated from midday into the evening as a couple hours of
heating should be able to take sfc temps into the 80s. This all
does depend on the evolution of upstream convection near the
confluence of the OH and MS River Valleys and whether it holds
together, sends debris clouds across the area, or sends an
outflow to focus redevelopment. The primary severe threat appears
to be damaging winds with marginally severe hail also possible in
the strongest storms. Locally heavy rain and the potential for
flash flooding also remains a threat.

PW is expected to increase on westerly to southwesterly flow
today further east into the region in advance of the approaching
cold front. The flash flood watch has been extended not only in
time into this evening...BUT Also further to the east to include
locations of higher soil moisture and most of where some short
term model runs produce the stronger convection. This generally
aligned with locations where the heavier rain has fallen in the
past 48 to 54 hours coinciding with areas of 3 hr FFG values near
or in some cases below 2.0 inches exist. Uncertainty does remain
if heavy rain will be more than localized as well as what
locations. It is possible that a further expansion of the watch
east or south could be needed later today pending convective
trends.

Drier and somewhat cooler air will move into the region behind
the cold front on saturday. A few showers could linger into the
day on saturday or even redevelop during peak heating nearer to
The VA and TV border where moisture will be highest. Capping
should keep cu on the shallower side and likely not deep enough
for any thunder, tHUS Precip type was kept at showers.

.LONG TERM...(Saturday night through Thursday)
Issued at 333 AM EDT FRI JUL 8 2016

Forecast remains confident on dry forecast for the second half of
the weekend.  Rain chances will return by Monday, but models remain
in poor agreement on exactly by what means rain chances return. The
GFS brings a warm front north across the area, while the ECMWF
brings a slow tracking low pressure system east across the area.
Outside of increasing rain chances, large uncertainty will remain in
the forecast beyond Monday due to the evolution.  It does appear a
more summerlike airmass may reside over the area through the week,
possibly leading to more diurnally focused shower/storm chances
through the week.  If the ECMWF solution were to verify, some
locally heavy rainfall may be a possibility on Monday. Temperatures
will continue to feel very summerlike through next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
ISSUED AT 244 PM EDT FRI JUL 8 2016

Numerous showers and thunderstorms will likely impact all
terminals this afternoon into early this evening. Brief periods
of MVFR/IFR conditions will be possible as these move through.
Isolated strong wind gusts will also occur, but probability in
seeing these at any given site remains low enough to preclude
specific mention for now. Widespread to numerous storms should
wind down this evening with isolated/scattered showers/storms
lingering into the early overnight period. Stratus and fog should
develop later this evening and tonight with reductions to IFR and
possibly LIFR or lower possible by the 06Z to 12Z period. Could
also see some enhanced winds outside of thunderstorms near the
2000 foot level, but will let storms play out before assessing
need for LLWS mention. Drier air and subsequent VFR conditions
should return to all sites after daybreak Saturday.

&&

.JKL Watches/Warnings/Advisories...
Flash Flood Watch until midnight EDT tonight for KYZ058>060-068-
069-079-080-083>086-104-106>120.

&&

UPDATE...GUSEMAN
SHORT TERM...JP
LONG TERM...KAS
AVIATION...GUSEMAN
Hazardous weather outlook, Jul 8, 11:50 AM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1150 AM EDT FRI JUL 8 2016

KYZ085-086-107-109-110-112-113-115>120-091900-
WHITLEY-KNOX-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY-
LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
PAINSVILLE...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
JACKSON...HINDMAN...PIPPA PASSES...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
1150 AM EDT FRI JUL 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THESE MAY BECOME STRONG
TO POSSIBLY SEVERE THIS AFTERNOON AND EVENING...WITH WIND GUSTS OF
UP TO 50 TO 60 MPH POSSIBLE. TORRENTIAL RAINFALL WILL ALSO BE
POSSIBLE...LEADING TO INSTANCES OF FLASH FLOODING.

ADDITIONALLY...WARM AND VERY HUMID CONDITIONS EXPECTED TODAY
WILL LEAD TO HEAT INDICES IN THE MID TO UPPER 90S WITH A FEW
LOCATIONS POSSIBLY BRIEFLY REACHING HEAT INDICES OF 100 DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY...
MAINLY DURING EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF HEAVY RAIN AND
FLOODING AS WELL AS WIND DAMAGE THROUGH THIS EVENING.

KYZ044-050>052-091900-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD
1150 AM EDT FRI JUL 8 2016

...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY. SOME OF THESE MAY BECOME SEVERE
THIS AFTERNOON AND EVENING...WITH WIND GUSTS OF UP TO 60 MPH
POSSIBLE. TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE...LEADING TO
VERY ISOLATED INSTANCES OF FLASH FLOODING.

ADDITIONALLY...WARM AND VERY HUMID CONDITIONS EXPECTED TODAY
WILL LEAD TO HEAT INDICES IN THE MID TO UPPER 90S WITH A FEW
LOCATIONS POSSIBLY BRIEFLY REACHING HEAT INDICES OF 100 DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY...
MAINLY DURING EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE AND
HEAVY RAIN THROUGH THIS EVENING.

KYZ058>060-068-069-079-080-083-084-104-106-108-111-114-091900-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE-OWSLEY-
INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY...
STANTON...FRENCHBURG...BROADHEAD...MOUNT VERNON...MCKEE...
ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS...
WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON...
BEATTYVILLE...BOONEVILLE
1150 AM EDT FRI JUL 8 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...SEVERE THUNDERSTORM WATCH 355 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY. SOME OF THESE MAY BECOME SEVERE
THIS AFTERNOON AND EVENING...WITH WIND GUSTS OF UP TO 60 MPH
POSSIBLE. TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE...LEADING TO
INSTANCES OF FLASH FLOODING.

ADDITIONALLY...WARM AND VERY HUMID CONDITIONS EXPECTED TODAY
WILL LEAD TO HEAT INDICES IN THE MID TO UPPER 90S WITH A FEW
LOCATIONS POSSIBLY BRIEFLY REACHING HEAT INDICES OF 100 DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY...
MAINLY DURING EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE...HEAVY
RAIN...AND FLOODING THROUGH THIS EVENING.

KYZ087-088-091900-
BELL-HARLAN-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN
1150 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY. SOME OF THESE MAY BECOME STRONG
TO POSSIBLY SEVERE THIS AFTERNOON AND EVENING...WITH WIND GUSTS OF
UP TO 50 TO 60 MPH POSSIBLE. TORRENTIAL RAINFALL WILL ALSO BE
POSSIBLE...LEADING TO VERY ISOLATED INSTANCES OF FLASH FLOODING.

ADDITIONALLY...WARM AND VERY HUMID CONDITIONS EXPECTED TODAY
WILL LEAD TO HEAT INDICES IN THE MID TO UPPER 90S WITH A FEW
LOCATIONS POSSIBLY BRIEFLY REACHING HEAT INDICES OF 100 DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY INTO THURSDAY...
MAINLY DURING EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE OR HEAVY
RAIN THROUGH THIS EVENING.

GUSEMAN

In the hours before

Special weather statement, Jul 8, 1:47 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
147 PM EDT FRI JUL 8 2016

KYZ107-110-119-120-081830-
FLOYD-MARTIN-JOHNSON-PIKE-
147 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT FLOYD...MARTIN...JOHNSON...
PIKE...

AT 147 PM EDT...A STRONG THUNDERSTORM WAS OVER GALEN...OR NEAR
PAINTSVILLE...MOVING SOUTHEAST AT 65 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...INEZ...FOREST HILLS...STAFFORDSVILLE...
BRADBURY...THREEFORKS...DAVELLA...BOONS CAMP...KERZ...OFFUTT...
BAYS BRANCH...AFLEX...NIPPA...DICKS CREEK...TUTOR KEY...WHITEPOST...
BARNROCK...DAVISPORT AND NERO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3750 8234 3783 8299 3786 8300 3799 8291
      3796 8282 3789 8268 3788 8262 3789 8259
      3782 8240 3781 8240 3781 8238 3776 8233
      3776 8231 3774 8233 3770 8230 3767 8230
      3766 8224
TIME...MOT...LOC 1747Z 298DEG 55KT 3787 8285

AR
Local storm report, Jul 8, 1:57 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
157 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     3 W CAMARGO             38.00N 83.94W
07/08/2016                   MONTGOMERY         KY   911 CALL CENTER

            TREE DOWN ON CREAM ALLEY ROAD.

&&

TBREWER
Local storm report, Jul 8, 2:09 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
209 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     2 W CLAY CITY           37.86N 83.97W
07/08/2016                   POWELL             KY   911 CALL CENTER

            TREE DOWN ON ADAMS RIDGE ROAD.

&&

TBREWER
Special weather statement, Jul 8, 2:15 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
215 PM EDT FRI JUL 8 2016

KYZ058>060-108-111-081900-
LEE-WOLFE-ESTILL-MENIFEE-POWELL-
215 PM EDT FRI JUL 8 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LEE...WOLFE...
ESTILL...MENIFEE...POWELL...

AT 215 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER FOX...OR
NEAR IRVINE...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STANTON...IRVINE...CLAY CITY...FINCASTLE...RAVENNA...
CAMPSITES IN THE INDIAN CREEK AREA OF THE DANIEL BOONE NATIONAL
FOREST...VAUGHNS MILL...NORTH IRVINE...PITTS...ZACHARIAH...PATSEY...
FIXER...CRESSY...KOOMER RIDGE CAMPGROUND...SPOUT SPRINGS...
SOUTH IRVINE...RICE STATION...WAGERSVILLE...FITCHBURG AND HAYSTACK.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 17
AND 40.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3791 8363 3764 8359 3760 8411 3765 8413
      3767 8409 3774 8410 3774 8408 3778 8411
      3780 8408 3782 8410 3781 8412 3782 8411
      3784 8408 3782 8407 3785 8406 3784 8400
      3786 8402
TIME...MOT...LOC 1815Z 263DEG 34KT 3774 8409

JVM
Local storm report, Jul 8, 2:22 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
222 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             BRODHEAD                37.40N 84.42W
07/08/2016  E0.50 INCH       ROCKCASTLE         KY   TRAINED SPOTTER

&&

TBREWER
Special weather statement, Jul 8, 2:25 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
225 PM EDT FRI JUL 8 2016

KYZ109-110-112-113-081900-
FLOYD-KNOTT-MAGOFFIN-BREATHITT-
225 PM EDT FRI JUL 8 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FLOYD...KNOTT...
MAGOFFIN...BREATHITT...

AT 225 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM LAMBRIC TO WILSTACY...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MARTIN...PRESS...ORCHARD...QUICKSAND...MID...DAISYDELL...
PORTSMOUTH...GUNLOCK...ORDWAY...EVANSTON...HIPPO...GYPSY...TIPTOP...
SWAMPTON...DUMONT...NOBLE...ALPHORETTA...GUAGE...WALDO AND LAMBRIC.

THIS INCLUDES KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE
MARKERS 8 AND 12.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3758 8270 3742 8314 3753 8339 3769 8294
TIME...MOT...LOC 1825Z 266DEG 29KT 3758 8311 3751 8328

JVM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:29 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more31 min
Jul 8, 12:48 PM EDTSpecial Weather StatementJKLFleming27 min
Jul 8, 1:01 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more44 min
Jul 8, 1:19 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Morgan, Wolfe41 min
Jul 8, 1:47 PM EDTSpecial Weather StatementJKLJohnson, Martin43 min
Jul 8, 2:15 PM EDTSpecial Weather StatementJKLEstill, Powell45 min
Jul 8, 2:25 PM EDTSpecial Weather StatementJKLBreathitt35 min
Jul 8, 2:26 PM EDTAreal Flood AdvisoryJKLEstill, Powell4 hr
Jul 8, 2:53 PM EDTAreal Flood AdvisoryJKLFloyd, Pike4 hr
Jul 8, 2:57 PM EDTSpecial Weather StatementJKLBreathitt, Floyd, Lee, Pike48 min
Jul 8, 3:06 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Magoffin4 hr
Jul 8, 3:06 PM EDTSpecial Weather StatementJKLLaurel39 min
Jul 8, 3:10 PM EDTAreal Flood AdvisoryJKLBreathitt, Estill, Jackson, Lee, Owsley, Rockcastle4 hr
Jul 8, 3:15 PM EDTSpecial Weather StatementJKLJackson, Rockcastle45 min
Jul 8, 3:26 PM EDTSpecial Weather StatementJKLWayne34 min
Jul 8, 3:32 PM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle, Wayne3 hr
Jul 8, 3:37 PM EDTFlash Flood WarningJKLEstill, Jackson, Rockcastle3 hr
Jul 8, 3:57 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Laurel, Leslie, Owsley and 3 more4 hr
Jul 8, 4:00 PM EDTSpecial Weather StatementJKLClay30 min
Jul 8, 4:03 PM EDTFlash Flood WarningJKLBreathitt3 hr
Jul 8, 4:09 PM EDTSpecial Weather StatementJKLKnox36 min
Jul 8, 4:17 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Leslie, Letcher, Perry, Pike4 hr
Jul 8, 4:21 PM EDTSpecial Weather StatementJKLKnott24 min
Jul 8, 4:24 PM EDTFlash Flood WarningJKLPulaski3 hr
Jul 8, 4:29 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie, McCreary, Whitley4 hr
Jul 8, 4:31 PM EDTFlash Flood WarningJKLClay, Leslie, Owsley, Perry5 hr
Jul 8, 4:33 PM EDTFlash Flood WarningJKLLaurel, Pulaski, Rockcastle3 hr
Jul 8, 4:35 PM EDTSpecial Weather StatementJKLLeslie, Perry25 min
Jul 8, 4:38 PM EDTFlash Flood WarningJKLClay, Knox, Laurel, Leslie3 hr
Jul 8, 4:40 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie35 min
Jul 8, 4:42 PM EDTFlash Flood WarningJKLKnott, Leslie, Letcher, Perry3 hr
Jul 8, 4:46 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 1 more3 hr
Jul 8, 4:52 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, Whitley4 hr
Jul 8, 4:55 PM EDTSpecial Weather StatementJKLHarlan35 min
Jul 8, 4:59 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Whitley31 min
Jul 8, 5:16 PM EDTSpecial Weather StatementJKLHarlan29 min
Jul 8, 7:51 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Leslie, Owsley, Perry3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.